Get your Health question answered in 3 easy steps

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe depression

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Tue, 19 Aug 2014 in Mental Health
Question: Hi,
Beginning in 2012, I began dating a man (from match.com) who, Unbeknownst to me, was diagnosed with Schizophrenia while in a psyche ward from psychotic break as a result of girlfriend breaking up (he was also married with wife of 25 years and 2 kids same time). During our dating, he was feeding me seroquel in high doses saying it was sleeping pills...in a nutshell, I experienced horrible side effects shown on this site and suicidal thoughts...quit my job after receiving teacher of year award at a state college...I wound up having to live with him...he was a control freak, didn't work, and I felt a prisoner with no where to go...I began drinking and smoking to escape...after his tracking me on line, phone, keeping me in gated community and accusing me of sleeping with anyone that looked at me...pushing me to more psychiatrists getting me on more antidepressants in high doses...I was diminished, gone....when his behavior escalated, I took my dog and ran and lived in car for 4 months...no where to go. I have not been able to handle life since...I have always been strong, independent, but can no longer process material as I used to handle over 160 students in English Lit...can barely handle 13 now and am leaving that part time position...will I ever be the same??? Cannot focus, depressed, and often suicide thoughts enter my head being so alone...and lost after all that has happened...help....
doctor
Answered by Dr. Srikanth Reddy 4 hours later
Brief Answer:
Seroquin may not have such long lasting effects

Detailed Answer:
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Well the seroquin that was feeded to you might not persist for this long. Only if the doses were very toxic and they have led to some irreparable brain damage. More so it appears that you are having depression. Depression can occur with regular stress and it can also occur biologically without any stress as well. You need proper treatment for the same. There are various effective therapies for depression like fluoxetine, venlafaxine, bupropion, mirtazapine or escitalopram and they are all very effective and mostly safe. You may also require some benzodiazepines like clonazepam or lorazepam for a short period like 2-3 weeks to reduce the anxiety and help with your sleep.
If you are averse to the drug therapies then there is also an option of cognitive behavioural therapy. This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy
                                                                                                                                                                                                                                                                                                                                               
Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on Psychotic break

doctor1 MD

I had a psychotic break in 2/2017. Current dx is bipolar II. Long family history of mental illness but this came out if the blue. In your experience is this likely a one time break or will I likely deal w potential psychotic breaks from here on...

doctor1 MD

My 28 year old son has recently suffered a psychotic break . He was diagnosed as manic-depressive with psychosis . He drove through red lights and was in an accident. He was hospitalized 4 times since Christmas. He is on Haldol, depakote, vistaril...

doctor1 MD

A friend is going through a psychotic break for the last 4 weeks. She is much better now though she still has delusions. My concern is that she is not on an anti-psychotic med -- currently on Prozac and Ativan. Her doc thought her break was due to sudden discontinuation of her Prozac and increased stress she was having. I have talked to her parents about seeing if her GP can start her on Trileptal after her Dad told me she had a major side effect with olanzaprine. If for whatever reason she does not get started on an antipyschotic or med like Trileptal, how long may it take her to get back to her baseline, it at all? Thanks.

doctor1 MD

My daughter s husband has brain cancer and has recently been showing signs of what might be a psychotic break. He has accused everyone of hating him, stealing from him, of his wife cheating on him and trying to kill him by not giving him his medicine, confusing details of things that have or actually NOT happened but he is still driving. He is driving us all crazy now because you can t tell him what actually is happening. HELP!!

doctor1 MD

I m a 44 year old male who took a baseball bat to the head last August. I received 4 MRI s that all came back clean, but the right side of my face was paralyzed for two weeks, I had a psychotic break immediately after the fact, and the month as a whole is more or less a blur. Since the injury, I ve suffered from tinnitus , blurred vision , headaches , loss of balance, and cognitive difficulties. Recently I ve been feeling motion sick all of the time without even being in motion, and my heart often seems to beat very hard (but not fast) in my chest . There s also frequently shortness of breath. Could some or all of this be related? Blood work always come back fine, and neuro-scans, X-rays, etc. have come back normal. Any guess as to what s going on with my body?!?!